Alabama, 2012Drought in Alabama, November 20 to 30, 2012
November 20 to 30, 2012 · NWS BMX · 5 events in 5 counties and zones
Below normal rainfall occurred across much of Central Alabama during the month of November. Most locations received only up to 2 inches of rainfall during the month, which is approximately 3 to 4 inches below normal.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Below normal rainfall occurred across much of Central Alabama during the month of November. Most locations received only up to 2 inches of rainfall during the month, which is approximately 3 to 4 inches below normal. This led to drought conditions spreading to include Calhoun, Talladega, Chilton, Autauga, and Pike Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 19, 11:58 PM CST, 2 minutes earlier.
Area forecast discussion, Nov 19, 11:58 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 PM CST MON NOV 19 2012
.UPDATE...
AVIATION DISCUSSION.
&&
.DISCUSSION...
A STRATUS DECK OVER EAST ALABAMA ASSOCIATED WITH EASTERLY LOW
LEVEL FLOW AND WEAK ISENTROPIC LIFT...HAS PLAYED HAVOC ON
TEMPERATURES THIS EVENING. HOURLY TEMPS HAVE BEEN ADJUSTED AND
OVERNIGHT LOWS HAVE BEEN RAISED 5 TO 10 DEGREES IN SOME AREAS
SINCE THE CLOUD DECK IS EXPECTED TO PERSIST THROUGH THE REST OF
THE OVERNIGHT. THESE CLOUDS SHOULD NOT MAKE MUCH MORE WESTWARD
PROGRESS AS THE CLOUD LAYER WINDS BEGIN TO TURN MORE SOUTHERLY AND
FINALLY NORTHWESTERLY AFTER SUNRISE. AREAS OUTSIDE THE CLOUD DECK
WILL SEE TEMPERATURES CONTINUE TO FALL INTO THE 30S AND LOWER 40S.
&&
.AVIATION...
06Z TAF DISCUSSION.
STRATUS DECK ACROSS EAST CENTRAL ALABAMA IS PULLING BACK TO THE EAST
AS WINDS BECOME MORE WESTERLY AND NORTHERLY. CIGS AT ANB AND MGM
IMPROVING WITH ONLY SCT TO BKN HIGH CLOUDS EXPECTED. THE BKN DECK AT
TOI SHOULD IMPROVE QUICKLY OVER THE NEXT HOUR. DO NOT EXPECT ANY
AVIATION CONCERNS OVER THE NEXT 24 HOURS. A CU FIELD IS POSSIBLE
TUESDAY ACROSS MGM AND TOI. OTHERWISE...MID TO HIGH LEVEL DECKS WILL
SPREAD ACROSS THE AREA WITH LIGHT WINDS OUT OF THE WEST TO NORTHWEST.
14
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 35 65 38 66 37 / 10 0 10 0 0
ANNISTON 48 66 42 67 40 / 10 0 10 0 0
BIRMINGHAM 41 67 47 67 45 / 10 0 10 0 0
TUSCALOOSA 39 70 44 68 43 / 0 0 0 0 0
CALERA 40 69 44 67 44 / 0 0 0 0 0
AUBURN 53 70 43 68 43 / 0 0 0 0 0
MONTGOMERY 47 71 43 71 42 / 0 0 0 0 0
TROY 47 68 41 70 37 / 0 0 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
87/14
Hazardous weather outlook, Nov 19, 6:02 PM CST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CST MON NOV 19 2012
ALZ011>015-017>050-210015-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
602 PM CST MON NOV 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
Drought, Autauga
- When
- November 20, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Autauga forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.535, -86.643 (the zone’s center; the record gives no point)
Severe drought (D2) conditions began on November 20th in Autauga County and lasted the remainder of the month.
Drought, Calhoun
- When
- November 20, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Severe drought (D2) conditions began on November 20th in Calhoun County and lasted the remainder of the month.
Drought, Talladega
- When
- November 20, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Talladega forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Severe drought (D2) conditions began on November 20th in Talladega County and lasted the remainder of the month.
Drought, Chilton
- When
- November 20, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Chilton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.848, -86.719 (the zone’s center; the record gives no point)
Severe drought (D2) conditions began on November 20th in Chilton County and lasted the remainder of the month.
Drought, Pike
- When
- November 20, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.803, -85.941 (the zone’s center; the record gives no point)
Severe drought (D2) conditions began on November 20th in Pike County and lasted the remainder of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 20 to 30, 2012$18,000 · 9 events
- Dense Fog in Wisconsin, November 20 to 21, 201220 events
- Dense Fog in Illinois, November 20, 201213 events
- Drought in Georgia, November 20 to 30, 20123 events
- Drought in Texas, November 20 to 30, 20123 events
- Dense Fog in Missouri, November 20, 20122 events
- Heavy Snow in Idaho, November 20 to 21, 20122 events
- Drought in New Mexico, November 20 to 30, 20122 events
- Drought in Texas, November 20 to 26, 20121 event
- High Wind in Idaho, November 20, 201261 kt wind · 1 event
- Damaging Wind in Oregon, November 20, 201262 kt wind · 1 event
- Flood in Oregon, November 20 to 21, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417752, 417753, 417754, 417755, 417756.